• Please share with me your experiance with 'RITUXAN' Side effects are scary to me.

    Asked by beatriz on Tuesday, October 23, 2012

    Please share with me your experiance with 'RITUXAN' Side effects are scary to me.

    11 Answers from the Community

    11 answers
    • GregP_WN's Avatar
      GregP_WN

      While your waiting for someone to share their experience you can go to the people page then type in Rituxan in the search bar, and see who has had experience with it.
      http://www.whatnext.com/search?utf8=%E2%9C%93&search%5Bquery%5D=rituxan&commit=Search These come up when searching for Rituxan

      over 4 years ago
    • Harry's Avatar
      Harry

      My experience with rituxan was atypical. In fact, I have never heard of anyone who reacted to it like I did--nor has my very experienced oncologist.

      Almost everyone has a mild allergic reaction (hives etc.) the first time they take rituxan. After the first time the reactions are reduced. Rituxan is usually considered a drug with very minor side effects. As I have discovered, if one searches for alternatives to Rituxan, most of what one finds are sites extolling Rituxan as the alternative.

      Some people have more serious reactions. These reactions can be controlled by steriods and slowing down the rate of injection.

      As I said, my own experience was off the charts. The first time I took it I felt poorly for the rest of the day. I was okay the next day. The second time I took it I needed several days to recover. The third time, well, that won't happen to you. :-)

      In general, I would recommend it. Do watch for reactions and tell the nurse or oncologist if you experience anything out of the ordinary. I should note that, although I had a very serious reaction, Rituxan, in combination with bendamustine, also did a number on my cancer which is in remission at this time.

      over 4 years ago
    • nobrand's Avatar
      nobrand

      I had an infusion reaction (chills, shakes) on my very first infusion. It got better after that, but it was a drug I had to drip in slowly. It never felt right to me going in.. just kind of uneasy. I did have my Rituxan along with CHOP chemo, so who knows what really caused the bad feelings!

      If you're doing Rituxan on its own, you might find pretty minimal side effects compared to traditional chemotherapy regimens-- I have read many people have an easy go at it!

      over 4 years ago
    • HeidiJo's Avatar
      HeidiJo

      I had R-chop chemo. I don't remember the rituxan side effects specifically, I guess I just lumped all the side effects together. Side effects are different for everybody, but my doctors did tell me not to suffer with any side effects, there are things to counter any side effects you may have. I did have nausea, hair loss, migraines, and mouth sores. I took something for the migraines and mouth sores, and used home rememdies for the nausea.

      over 4 years ago
    • Harry's Avatar
      Harry

      I had rituxan with bendamustine. Bendamustine is the closest thing to no reactions so I can be fairly sure about what happened with rituxan. There was no hair loss, migraines, or mouth sores. Nausea is a bit open. I did have some temporary nausea, but it was connected to my major reaction and wasn't part of what happened the first time I took rituxan.

      I recall a fairly long list of possible side-effects which my oncologist showed me before the first treatment. Most of them were rare. You should talk to your doctor about side effects and how they will be handled.

      over 4 years ago
    • CakeLady's Avatar
      CakeLady

      The previous answers sound fairly typical to what happened with me. I had to have massive does of benedryl (sometimes put me to sleep often just made me feel "goofy") then we added zyrtec and that helped some. I had to take it in a slow drip and the 2nd treatment it took two days to admister the full dose. The nurse often reminded me that it was medicine and not poison! I will pray that all will go well for you. I had 6 treatments and will have my first scan post treatments around Thanksgiving.

      over 4 years ago
    • debbie1951's Avatar
      debbie1951

      Hi Beatriz,
      My chemotherapy included Rituxan (R-CHOP). The first Rituxan infusion took about 6 hours, with IV benadryl to reduce any allergic reaction. There were no side effects felt from the Rituxan. All the literature points to Rituxan improving outcomes for all NHL subtypes, improving overall survival.

      over 4 years ago
    • CourtW's Avatar
      CourtW

      I have taken Rituxan as part of the RCVP regimen and now I am taking it with bendamustine. I take benadryll with it and have not had any side effects.

      over 4 years ago
    • Sofi's Avatar
      Sofi

      I had a reaction the first time I had rituxan, but during the next 5 treatments the nurses slowed the infusion and that helped a lot. I think the rituxan made me feel like I had the flu; otherwise, I think it's one of the easier parts of the R-CHOP regimen.

      over 4 years ago
    • txdoglady's Avatar
      txdoglady

      I had 4 treatments on consecutive Fridays.
      I did spike a fever after the first one.
      The next 3 were uneventful.
      No nausea.
      I did have fatigue.
      I was diagnosed with B-cell cutaneous non-Hodgkin lymphoma.
      I just had a PET scan and the lymphoma sites are smaller.

      over 4 years ago
    • AmyC's Avatar
      AmyC

      I think Rituxan was the least eventful of any of the chemo I took for my NHL. I took it with the RCHOP and with the RICE treatments. They gave me benadryl and tylenol as pre-meds before I had it each time and I had no reactions. They started it with a slow drip the first time I had it and when I had no reaction they speeded it up two different times and allwent well. The benadryl knocked me out so I was basically alseep through the entire treatments after the first one. I had a small reaction to the red colored one in RCHOP and it was just a tingling nose while it was going in but that's it. I hope all goes well for you with the Rituxan!!!!!

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more non-hodgkin lymphoma (nhl) questions.  Also, don't forget to check out our Non-Hodgkin Lymphoma (NHL) page.